Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2012, 5:37 PM CDT for Rice County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 7, 2012, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
County Rice County, KS
The radar
The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
808 WWUS83 KICT 072237 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 537 PM CDT TUE AUG 7 2012 KSZ050-072300- RICE- 537 PM CDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RICE COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES NORTHWEST OF HUTCHINSON...AND MOVING SOUTHEAST AT 25 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3818 9792 3817 9832 3834 9837 3847 9818 TIME...MOT...LOC 2237Z 321DEG 23KT 3829 9819 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:34 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 3:34 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT TUE AUG 7 2012 .DISCUSSION... FORECAST CONCERNS WILL BE SHOWER/STORM CHANCES THIS EVENING. WITH COOLER TEMPS FOR THU-SAT. TONIGHT: A RATHER COMPLICATED FORECAST FOR THIS AFTERNOON INTO THIS EVENING...AS SHOWERS/EMBEDDED STORMS CONTINUE TO BE GENERATED UNDER A MESOSCALE CONVECTIVE VORTEX (MCV) CENTER AS IT DROPS SOUTH ACROSS CEN KS. CURRENT TRENDS SUGGEST THAT THIS MCV WILL CONTINUE TO PROPAGATE TO THE SOUTH AS THE AFTERNOON WEARS ON...MOVING INTO SOUTH CENTRAL KS LATE THIS AFTERNOON/EARLY THIS EVENING. COULD ACTUALLY SEE SHOWERS CONTINUE OR GROW AS THE AFTERNOON PROGRESSES...WITH SBCAPE VALUES ACROSS SOUTH CEN KS AROUND 1000-1500 J/KG. ANY OUTFLOW GENERATED BY THIS CONVECTION ALSO COULD SPARK ADDITIONAL DEVELOPMENT ACROSS THE FLINT HILLS INTO SOUTHEAST KS THIS EVENING...AS THIS AREA HAS RECEIVED LOTS OF SUNSHINE TODAY WITH SBCAPE VALUES AROUND 2000 J/KG. COULD SEE THIS LATE EVE CONVECTION LINGER ACROSS SRN KS FOR EARLY PORTION OF THE OVERNIGHT HOURS...AS ATTENTION BEGINS TO SHIFT BACK TO THE NORTH ACROSS NEB OVERNIGHT. CENTRAL NEB COULD SEE ANOTHER MESOSCALE CONVECTIVE SYSTEM (MCS) GET GOING LATE TONIGHT...WITH THIS SYSTEM ALSO DROPPING SOUTH TOWARDS CEN KS BY WED AM. SO WILL LEAVE A PRETTY HEALTHY CHANCE FOR CEN KS OVERNIGHT. WED: LOTS OF UNCERTAINTY ON HOW WED WILL UNFOLD...AS MCS DEVELOPMENT LATE TONIGHT MAY IMPACT THE AREA FOR THE DAYTIME HOURS WED. THE REMNANTS OF THIS MCS COULD TAKE A SIMILAR PATH TO THE MCV CURRENTLY DIVING SOUTH ACROSS THE FORECAST AREA TODAY. AS THIS SYSTEM MOVES SOUTH...EXPECTING RENEWED CONVECTION TO DEVELOP ALONG ANY OUTFLOWS THAT IT GENERATES ACROSS THE AREA FOR WED AFTERNOON. SO WILL KEEP SOLID CHANCE POPS ACROSS THE AREA FOR THIS. COULD ALSO SEE THE SHOWERS AND STORMS LINGER INTO THE EVENING HOURS FOR AREAS EAST OF THE TURNPIKE...AS A SHORTWAVE DIVING SOUTH ACROSS NRN MO MAY KEEP THE CONVECTION GOING. TEMPS ON WED COULD BE VERY TRICKY...AS WIDESPREAD CLOUD COVER WILL KEEP TEMPS DOWN SOME...WHILE ANY BREAKS IN THE CLOUDS WILL ALLOW TEMPS TO SHOOT UP INTO THE UPPER 90S. WILL KEEP MAX TEMPS IN THE UPPER 90S...BUT COULD SEE THESE LOWERED...IF MCS MOVES SOUTH. THU-FRI: AFTER THIS SYSTEM MOVES TO THE EAST OF THE AREA...N-NW FLOW WILL CONTINUE ACROSS THE REGION FOR THE REMAINDER OF THE WORKWEEK. THIS WILL LEAD A COUPLE OF SEASONAL TEMP DAYS AND SUNNY SKIES...AS A SFC RIDGE OF HIGH PRESSURE MOVES ACROSS THE GREAT LAKES...EXTENDING INTO THE PLAINS. EVEN WITH THE N-NW FLOW...DOWNSLOPE COMPONENT TO THE WINDS WILL KEEP TEMPS IN THE MIDDLE 90S FOR THU. SAT-MON: EXPECTING SOME COOLER TEMPS FOR THE WEEKEND...AS THE SFC RIDGE REMAINS ACROSS MOST OF THE ERN HALF OF KS. THIS COULD ACTUALLY LEAD TO TEMPS A SMIDGE BELOW NORMAL FOR SAT..POSSIBLY DIPPING INTO THE UPPER 80S FOR MAXES. COULD SEE A ROUND OF ELEVATED OVERNIGHT CONVECTION ON SUN NIGHT...AS MID LEVEL WARM ADVECTION INCREASES. COULD ALSO SEE THIS STORM CHANCE LINGER INTO MON AS WELL...AS BOTH MEDIUM RANGE MODELS SHOW A WARM FRONTAL BOUNDARY REMAINING ACROSS THE AREA. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SHRA & EMBEDDED TSRA WILL CONTINUE TO CAUSE CONSIDERABLE VARIATIONS IN WINDS THE REST OF THE AFTERNOON...ESPCIALLY OVER CNTRL KS WHERE COVERAGE OBVIOUSLY GREATER. OUTSIDE CONVECTION WOULD ANTICIPATE SLY WINDS ~10KTS TO PREVAIL. +RA LIKELY CAUSE MVFR VSBYS PRIMARILY OVER KSLN & KRSL BUT EXTREME LOCALIZED NATURE DICTATES KEEPING BOTH KSLN & KRSL IN VFR STATUS. FURTHER DEVELOPMENT STILL ANTICIPATED THIS EVENING WITH GREATEST CHANCES OVER KRSL WHERE CLOSEST TO A SLOW SE MOVG COLD FRONT. DETAILS REGARDING THIS EVENINGS & OVERNIGHT TSRA WILL CERTAINLY BE PROVIDED WITH THE 00Z & 06Z TAF ISSUANCES. ~ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 98 72 95 / 50 20 10 0 HUTCHINSON 70 98 70 93 / 50 20 0 0 NEWTON 71 98 70 93 / 40 20 10 0 ELDORADO 72 97 70 95 / 40 20 10 0 WINFIELD-KWLD 74 98 72 96 / 30 20 10 0 RUSSELL 67 96 66 91 / 40 10 0 0 GREAT BEND 68 96 67 92 / 50 10 0 0 SALINA 70 98 68 93 / 40 20 0 0 MCPHERSON 69 98 68 93 / 50 20 0 0 COFFEYVILLE 73 97 72 95 / 20 40 20 10 CHANUTE 71 95 71 94 / 20 30 20 10 IOLA 72 95 71 93 / 20 30 20 10 PARSONS-KPPF 72 96 71 94 / 20 40 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 4:14 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 414 PM CDT TUE AUG 7 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 414 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS TO 40 TO 50 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR STRONG THUNDERSTORMS WILL SHIFT EAST OF THE KANSAS TURNPIKE ON WEDNESDAY AND WEDNESDAY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. ANOTHER STORM SYSTEM WILL ARRIVE LATE FRIDAY NIGHT BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH SATURDAY. ANOTHER CHANCE OF THUNDERSTORMS ALSO EXISTS ON SUNDAY NIGHT INTO MONDAY AS WELL. STRONG THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM/KETCHAM
In the hours before
Special weather statement, Aug 7, 5:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 537 PM CDT TUE AUG 7 2012 KSZ050-072300- RICE- 537 PM CDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RICE COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES NORTHWEST OF HUTCHINSON...AND MOVING SOUTHEAST AT 25 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3818 9792 3817 9832 3834 9837 3847 9818 TIME...MOT...LOC 2237Z 321DEG 23KT 3829 9819 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:55 AM CDT | Special Weather Statement | ICT | Lincoln | 35 min |
| Aug 7, 4:47 AM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| Aug 7, 5:43 AM CDT | Special Weather Statement | ICT | Lincoln | 32 min |
| Aug 7, 6:07 AM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.